Alert archive / California / Wind Advisories in 2016
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 31, 2016, 4:11 PM PST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2016, 4:11 PM PST (00:11 UTC)
- Expired
- Feb 1, 2016, 6:38 AM PST
- In force
- 14 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
211 WWUS76 KSTO 010011 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 411 PM PST SUN JAN 31 2016 ...STRONG AND GUSTY NORTH WINDS MAINLY ON THE WEST SIDE OF THE VALLEY TONIGHT AND INTO MONDAY MORNING... .STRONG AND GUSTY NORTH WINDS WILL WORK THEIR WAY DOWN MAINLY ON THE WEST SIDE OF THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY TONIGHT. LOCALLY GUSTY NORTH WINDS EARLY IN THE EVENING MAY SUBSIDE BRIEFLY...AND THEN INCREASE IN STRENGTH AGAIN AS LOW PRESSURE TO THE SOUTHEAST DEEPENS OVERNIGHT AND INCREASES NORTHERLY PRESSURE GRADIENTS. THE WINDS WILL DECREASE DURING THE DAY ON MONDAY. CAZ016>019-011600- /O.NEW.KSTO.WI.Y.0006.160201T0011Z-160201T1600Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 411 PM PST SUN JAN 31 2016 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST MONDAY. * TIMING...STRONG NORTH WINDS WILL BE WORKING THEIR WAY DOWN THE WEST SIDE OF THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY OVERNIGHT. * WINDS...NORTH WINDS SUSTAINED AT 25 MPH OR HIGHER AND GUSTING TO 40 MPH AT TIMES. * IMPACTS...FLYING DEBRIS...DIFFICULT DRIVING ESPECIALLY IN CROSS WINDS ALONG INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ JHM
1 follow-up statement
149 WWUS76 KSTO 011438 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 638 AM PST MON FEB 1 2016 CAZ016>019-011545- /O.CAN.KSTO.WI.Y.0006.000000T0000Z-160201T1600Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 638 AM PST MON FEB 1 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:48 PM PST, 1 hour 23 minutes earlier.
Area forecast discussion, Jan 31, 2:48 PM PST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 248 PM PST SUN JAN 31 2016 .SYNOPSIS... NORCAL WILL BE ON THE NORTHERN EDGE OF A STORM LOCATED TO THE SOUTHWEST WITH SCATTERED LIGHT SHOWERS EXPECTED TO OCCUR MAINLY OVER THE MOUNTAINS. GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS NORCAL TONIGHT. MORE LIGHT PRECIPITATION WILL BE POSSIBLE FOR PARTS OF THE INTERIOR TUESDAY AND WEDNESDAY AS A COUPLE OF WEAK SYSTEMS MOVES THROUGH. && .DISCUSSION... System continues to move southeast overnight. Scattered showers mainly over the western slopes will continue into the evening before diminishing. Snow levels will continue to be near 3000 feet this evening with local additional accumulations between 1 to 2 inches possible. Drier northerly flow will continue over the region tonight and persist though Monday. Winds will be breezy to locally windy this through Monday. This should prevent fog from forming in the valley for Monday. The winds will become lighter Monday night as a weak system will moves closer to the region. On Tuesday the system moves over the region and may bring a few light showers to the interior but in general most places should remain dry most of the time. Wednesday another system will start to move into the region late in the day and may bring some more rain. The current timing brings some rain in the afternoon along the coastal and northern mountains and valley portions before bringing chances to most everyone else during the evening hours. && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) The extended period is looking mild and generally dry. A weak system will bring some chances of precipitation on Thursday, but this looks relatively light and focused mainly over the northern mountains. Computer models are in better agreement for timing with this system, with most of the precipitation expected in the morning hours Thursday. By Thursday afternoon, the east end of a Pacific ridge should be building in with warming and drying conditions. At this point there are no significant systems apparent into early the next week, though there are early hints of a potential return to a wet pattern later in the week. Friday high temperatures are forecast to be above normal, and again on Saturday. A weak system passing mainly to the north may flatten the ridge slightly, then rebuilding on Sunday. Sunday temperatures could potentially be quite warm, with some spots in the Sacramento Valley in the mid to upper 60s and maybe even reaching 70. EK && .AVIATION... Wly flow alf as upr low movs thru tda vrg to Nly this aftn into tngt as Pac upr rdg apchs. Genly VFR conds for Intr NorCal nxt 24 hrs exc lcl MVFR/IFR/LIFR poss omtns in shwrs. Isold -tsra poss tda. Sn lvls genly aoa 020 msl. Areas Nly sfc wnd gsts up to 30 kts poss in Cntrl Vly aft 17z. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.